Hair Loss

Medications That Can Lead to Hair Loss

Hair loss is a problem that many people deal with in their lives. In many cases, the loss is permanent but it does vary from person to person. Hair loss can occur from treatments like chemotherapy, certain medicines, and illness. The treatment involved will determine the length of time that it takes to recover. Drug-related alopecia is also the medical terminology for hair loss caused by drug use.

 

Many different contributing factors are responsible for this medical condition.

Drugs, health conditions, and hormonal imbalance are the most common cause. Most doctors refer to temporary hair loss as drug-related alopecia instead of permanent hair loss caused by hormonal imbalance.

 

Temporary hair loss may occur during a stressful time.

People who experience stress may feel depressed or anxious, which can lead to hair loss as well as other physical ailments. The treatment may help you feel better during these trying times. Medications can also help you feel better so that you can avoid losing your hair.

 

Hormonal imbalance is another common cause of hair loss.

This is usually caused by pregnancy, menopause, and aging. The result of hormonal imbalance can be thinning hair and general hair loss. When the body’s hormones become imbalanced, hair follicles cannot grow properly, resulting in hair loss.

 

Taking certain medications could also lead to hair loss.

Some medications may trigger alopecia syndrome, which is a medical complication that is caused by taking certain medications and exposing the body to foreign substances. Some medications that cause alopecia syndrome include corticosteroids, anti-seizure medications, and anti-cancer drugs. These medications may lead to hair loss when they are taken alone or when they are combined with other medications.

 

Stress can be a stressful situation for many people.

However, not all people notice their hair loss until it has been severe. If you notice that your hair is thinning or that hair follicles are becoming weak, you should see a physician right away. This will help you determine if there is an underlying medical condition causing your problem.

 

Certain antidepressants may lead to hair loss caused by telogen effluvium.

Telogen effluvium is when the thyroid gland enlarges rapidly. This then causes hair follicles to die and fall out. Most people notice sudden hair loss caused by telogen effluvium when they try to shampoo their hair. Some antidepressants that could lead to telogen effluvium include tricyclics (TCA), tetracycline (TCA), and monoamine oxidase inhibitors (MAOIs).

 

Newer methods

have been discovered to treat a condition that has caused a lot of people to lose their hair: scalp acne. Acne is usually caused by oil buildup. Scalp acne is usually noticeable when it becomes inflamed. Images used for this condition are based on an inflammatory process of the scalp. Acne lesions typically have scars that make them appear ugly.

 

The only medications

The FDA currently approved for treating hair loss and causing pimples are the anti-androgen drugs such as finasteride and spironolactone. These anti-androgen medications can be used with other hair growth medications. Another medication approved specifically for acne is dutasteride, which also comes in the form of a supplement. Dutasteride and other anti-androgen medications are available to both men and women. If you want to regrow your hair, it would be best to consult your physician before using any medication.

Leave a Comment

Your email address will not be published. Required fields are marked *